Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 15, NWS Great Falls, MT

March 15, 2012

NWS Great Falls, MT issued this high wind watch at Mar 15, 2012, 2:53 PM MDT. It took effect at Mar 16, 2012, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 2:53 PM MDT (20:53 UTC)
In effect from
Mar 16, 2012, 9:00 AM MDT
Expired
Mar 16, 2012, 3:10 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS75 KTFX 152053
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MDT THU MAR 15 2012

MTZ015-160900-
/O.EXB.KTFX.HW.W.0018.120315T2100Z-120317T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
253 PM MDT THU MAR 15 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT FRIDAY FOR ROUTE
287 OVER NORRIS HILL AND THE ENNIS AREA IN MADISON COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ROUTE 287 OVER NORRIS HILL AND THE ENNIS AREA IN
MADISON COUNTY...WHICH IS IN EFFECT UNTIL 6 PM MDT FRIDAY.

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER NORRIS
  HILL AND IN THE ENNIS AREA TONIGHT THROUGH FRIDAY AFTERNOON. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: ENNIS AND NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-160900-
/O.EXT.KTFX.HW.W.0018.000000T0000Z-120317T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
253 PM MDT THU MAR 15 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE OVER
  THE ROCKY MOUNTAIN FRONT THROUGH LATE FRIDAY AFTERNOON.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 
  70 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES 
  COULD BECOME DIFFICULT...DUE TO AREAS OF BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-013-044>047-160900-
/O.NEW.KTFX.HW.A.0015.120316T1500Z-120317T0300Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK
253 PM MDT THU MAR 15 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER PORTIONS
  OF NORTH CENTRAL MONTANA FROM LATE FRIDAY MORNING THROUGH FRIDAY
  EVENING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...CHESTER...
  SHELBY...CUT BANK...HAVRE...BIG SANDY AND FORT BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
198 
WWUS75 KTFX 160309
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 PM MDT THU MAR 15 2012

MTZ009-048-161215-
/O.CON.KTFX.HW.W.0018.000000T0000Z-120317T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
909 PM MDT THU MAR 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE 
  OVER THE ROCKY MOUNTAIN FRONT THROUGH LATE FRIDAY AFTERNOON. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 
  70 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES 
  COULD BECOME DIFFICULT...DUE TO AREAS OF BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-161215-
/O.CON.KTFX.HW.W.0018.000000T0000Z-120317T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
909 PM MDT THU MAR 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER NORRIS 
  HILL AND IN THE ENNIS AREA TONIGHT THROUGH FRIDAY AFTERNOON. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-011-013-044>047-161215-
/O.CON.KTFX.HW.A.0015.120316T1500Z-120317T0300Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK
909 PM MDT THU MAR 15 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT FRIDAY THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT FRIDAY THROUGH
FRIDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER 
  PORTIONS OF NORTH CENTRAL MONTANA FROM LATE FRIDAY MORNING 
  THROUGH FRIDAY EVENING. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...CHESTER...
  SHELBY...CUT BANK...HAVRE...BIG SANDY...FORT BENTON 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
496 
WWUS75 KTFX 160910
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
310 AM MDT FRI MAR 16 2012

MTZ010-011-013-044>047-161015-
/O.CAN.KTFX.HW.A.0015.120316T1500Z-120317T0300Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK
310 AM MDT FRI MAR 16 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

WINDS WILL INCREASE ACROSS THE NORTH CENTRAL MONTANA PLAINS AS A
COLD FRONT SWEEPS THROUGH THE REGION TODAY. HOWEVER...IT DOES NOT
APPEAR THAT WINDS WILL BE STRONG ENOUGH TO REACH HIGH WIND
CRITERIA. AS A RESULT...THE HIGH WIND WATCH HAS BEEN CANCELLED.

$$

MTZ009-048-162300-
/O.CON.KTFX.HW.W.0018.000000T0000Z-120317T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
310 AM MDT FRI MAR 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE 
  OVER THE ROCKY MOUNTAIN FRONT THROUGH LATE THIS AFTERNOON. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 
  70 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES 
  COULD BECOME DIFFICULT...DUE TO AREAS OF BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-162300-
/O.CON.KTFX.HW.W.0018.000000T0000Z-120317T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
310 AM MDT FRI MAR 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER NORRIS
  HILL AND IN THE ENNIS AREA THROUGH THIS AFTERNOON.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER 
  OUTAGES WILL BE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 15, 11:40 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 15, 11:40 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MDT THU MAR 15 2012

UPDATED AVIATION SECTION

.DISCUSSION...
CURRENT FORECAST LOOKS ON TRACK. INCREASING HIGH CLOUDS CONTINUE TO
MOVE INTO THE REGION...BUT AFTERNOON TEMPERATURES SHOULD WARM
TOWARDS FORECASTED HIGHS BECAUSE OF THE MID LEVEL MIXING OF THE
WINDS THIS AFTERNOON. CURRENT HIGH WIND WARNING LOOKS OK. THE STRONG
WINDS EARLIER THIS MORNING OVER THE NORTHERN ROCKY MOUNTAIN FRONT
HAVE SUBSIDED JUST A TAD...BUT THEY SHOULD PICK UP THIS AFTERNOON
AND SPREAD SOUTHWARD INTO THE SOUTHERN ROCKY MOUNTAIN FRONT. FIRE
WEATHER WATCH FOR FRIDAY WILL CONTINUE. ANY PRECIP TODAY SHOULD BE
CONFINED MAINLY TO THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT AND
NEAR WEST YELLOWSTONE. BRUSDA

&&

.AVIATION...
UPDATED 1740Z.
INCREASING SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND HIGH
CLOUDS ACROSS THE AREA. PRECIPITATION WILL BE CONFINED TO THE
WESTERN AND SOUTHWEST MOUNTAINS. SURFACE WINDS WILL BE GUSTY OVER
THE PLAINS WITH THE STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT.
GUSTY WINDS WILL CONTINUE BEYOND 00Z. VFR CONDITIONS PREVAIL WITH
MVFR CONDITIONS DUE TO LOW CEILINGS AND PRECIPITATION IN THE
MOUNTAINS.

&&

.PREV DISCUSSION...ISSUED 358 AM MDT THU MAR 15 2012

TODAY THROUGH SATURDAY...A RELATIVELY ACTIVE WEATHER PATTERN IS
EXPECTED TO CONTINUE THROUGH THE SHORT TERM PERIOD. FOR TODAY A
FAST WESTERLY FLOW ALOFT COMBINED WITH AN APPROACHING SHORTWAVE
WILL CAUSE PRESSURE FALLS IN ALBERTA FOR A STRENGTHENING SURFACE
LOW PRESSURE TROUGH. THE TIGHTENING PRESSURE GRADIENT WILL KEEP
BREEZY CONDITIONS OVER THE PLAINS WITH WINDY TO VERY WINDY
CONDITIONS EXPECTED FOR THE ROCKY MOUNTAIN FRONT. ABUNDANT PACIFIC
MOISTURE IN THE FLOW ALOFT WILL CAUSE OROGRAPHIC PRECIPITATION
OVER THE WESTERN MOUNTAINS BUT SNOWFALL ACCUMULATIONS ARE NOT
EXPECTED TO BE SIGNIFICANT. VERY WARM TEMPERATURES ARE EXPECTED
TODAY WITH MANY LOCATIONS POSSIBLE REACHING RECORD HIGHS. THE
UPPER LEVEL SHORTWAVE AND AN ASSOCIATED SURFACE FRONT SWEEP ACROSS
THE STATE ON FRIDAY. MODELS ARE IN GOOD AGREEMENT THAT SURFACE
WINDS WILL INCREASE ACROSS ALL OF NORTH CENTRAL MONTANA AS THIS
SYSTEM MOVES THROUGH. ALTHOUGH TEMPERATURES ARE EXPECTED TO BE
COOLER THAN TODAY...RELATIVE HUMIDITY VALUES ARE STILL EXPECTED
TO DROP TO NEAR 20 PERCENT AND THERE COULD BA AN ISOLATED
THUNDERSTORM OR TWO DURING FRONTAL PASSAGE. HAVE THEREFORE DECIDED
TO ISSUE A FIRE WEATHER WATCH FOR NORTH CENTRAL MONTANA ON FRIDAY.
COOLER TEMPERATURES AND SOMEWHAT UNSETTLED CONDITIONS PERSIST
ON SATURDAY AS AN UPPER TROUGH DIGS SOUTH ALONG THE WEST COAST. MPJ

SATURDAY NIGHT THROUGH THURSDAY...MODEL SOLUTIONS REMAIN IN CLOSE
AGREEMENT THROUGH THE MEDIUM RANGE PERIOD A SHORTWAVE RIDGE IMPACTS
THE AREA LATE SATURDAY WITH UNSTABLE SOUTHWESTERLY FLOW WITH THE
WEAK DIFFLUENCE ALOFT. MODELS CONTINUE TO MOVE THE NEXT LARGE SYSTEM
ON SHORE OVER THE CALIFORNIA COAST THIS WEEKEND. MODEL SOLUTIONS
HAVE BEEN MORE CONSERVATIVE WITH THE ENERGY TRANSPORT INTO MONTANA
IN THIS ITERATION. THE DIVERGE OF THE MODEL SOLUTIONS BEGINS ON
MONDAY...HOWEVER BOTH MODELS CONTINUE TO KEEP THE AREA IN UNSTABLE
FLOW WITH LAMINAR FLOW OVER THE ROCKY MOUNTAIN FRONT BEHIND THE
PASSING TROUGH. THIS FLOW WILL ALLOW FOR MORE DAMAGING WIND EVENTS
INTO THE MIDDLE OF NEXT WEEK...AND IF THERE IS SOME DIFFLUENCE ALOFT
AS SUGGESTED BY THE ECMWF...SOME VERTICAL ENHANCEMENT IS POSSIBLE
LEADING TO MORE CONVECTIVE POTENTIAL FROM THE MOISTURE TRANSPORTED
INTO THE REGION WITH THESE SOLUTIONS. HAVE KEPT POPS ABOVE SEASONAL
AVERAGE TO ACCOUNT FOR THIS ALTHOUGH LOCATIONS OF DIFFLUENCE ALONG
WITH THE JET EXIT REGIONS IS STILL VERY MUCH UP IN THE AREA...THE
POTENTIAL FOR A SHOWERY WINDY WEEK IS POSSIBLE IN THE LONG TERM
FORECAST. SUK

&&

.FIRE WEATHER...
BORDERLINE CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON
FRIDAY. WINDS ARE EXPECTED TO INCREASE AS A SURFACE COLD FRONT
MOVES THROUGH THE REGION. RELATIVE HUMIDITY VALUES COULD DROP AS
LOW AS 20 PERCENT. THERE WILL ALSO BE A SLIGHT RISK OF
THUNDERSTORMS DURING FRONTAL PASSAGE. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  41  58  29 /   0  10  30  10
CTB  60  36  52  25 /  10  20  20  10
HLN  62  39  59  30 /   0  20  50  20
BZN  61  38  61  30 /   0  10  50  50
WEY  43  28  43  22 /  60  60  70  90
DLN  57  39  54  31 /  10  40  50  40
HVR  70  39  63  25 /   0   0  20  10
LWT  62  41  58  30 /   0  10  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
BLAINE...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...
CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...
FERGUS...HILL...JUDITH BASIN...LIBERTY...MEAGHER...NORTHERN
ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 15, 2:39 PM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MDT THU MAR 15 2012

MTZ009-048-161200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
239 PM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS WOULD GREATLY BE APPRECIATED.

MTZ010>013-044>047-049>051-054-161200-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
239 PM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH AND A FIRE WEATHER WATCH ARE IN EFFECT FOR
PORTIONS OF NORTH CENTRAL MONTANA FROM LATE FRIDAY MORNING
THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR NEW FIRE STARTS WOULD GREATLY
BE APPRECIATED.

MTZ015-161200-
MADISON-
239 PM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-052-053-055-161200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
BROADWATER-GALLATIN-
239 PM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 15, 2:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
03/15/2012  M59 MPH          TETON              MT   MESONET

            58 MPH WIND GUST REPORTED AT DELLWO MCSCN OBSERVATION
            SITE AT 2 PM MDT. 59 MPH PEAK SHORT TERM GUST REPORTED
            AT 230 PM MDT.

&&

COULSTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:23 AM MDTFire Weather WatchTFXBlaine, Cascade, Chouteau, Fergus, Glacier, Hill and 8 more24 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.